Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 14, 2006, 1:35 PM PST. It took effect at Feb 15, 2006, 5:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2006, 1:35 PM PST (21:35 UTC)
- In effect from
- Feb 15, 2006, 5:00 AM PST
- Expired
- Feb 15, 2006, 3:50 PM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 142135 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 135 PM PST TUE FEB 14 2006 ...STRONG WINDS ACROSS CENTRAL NEVADA ON WEDNESDAY... .A STRONG COLD FRONT WILL MOVE THROUGH CENTRAL NEVADA ON WEDNESDAY. THIS WILL BRING STRONG GUSTY NORTHWEST WINDS TO CENTRAL NEVADA ON WEDNESDAY. WINDS WILL DIMINISH BEHIND THE COLD FRONT WEDNESDAY NIGHT. NVZ013-151215- /O.NEW.KLKN.WI.Y.0003.060215T1700Z-060216T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 135 PM PST TUE FEB 14 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM TO 6 PM PST WEDNESDAY. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS NORTHERN NYE COUNTY WEDNESDAY AFTERNOON AS A COLD FRONT MOVES THROUGH THE REGION. GUSTY WINDS UP TO 50 MPH ARE ALSO EXPECTED ACROSS CENTRAL NEVADA AS THE COLD FRONT PUSHES INTO SOUTHERN NEVADA BY WEDNESDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED WITH STRONGER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ FEHRN
3 follow-up statements
000 WWUS75 KLKN 151127 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 327 AM PST WED FEB 15 2006 ...STRONG WINDS ACROSS CENTRAL NEVADA TODAY... .A STRONG COLD FRONT MOVING ACROSS CENTRAL NEVADA TODAY WILL BRING STRONG GUSTY NORTHWEST WINDS TO CENTRAL NEVADA. WINDS WILL DIMINISH BEHIND THE COLD FRONT TONIGHT. NVZ013-160000- /O.CON.KLKN.WI.Y.0003.060215T1700Z-060216T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 327 AM PST WED FEB 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS NORTHERN NYE COUNTY TODAY AS A COLD FRONT MOVES THROUGH THE REGION. WINDS WILL DIMINISH THIS EVENING AS THE FRONT MOVES OFF TO THE SOUTHEAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED WITH STRONGER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ ROOD
000 WWUS75 KLKN 151228 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 428 AM PST WED FEB 15 2006 ...STRONG WINDS ACROSS CENTRAL NEVADA TODAY... .A STRONG COLD FRONT MOVING ACROSS CENTRAL NEVADA TODAY WILL BRING STRONG GUSTY NORTHWEST WINDS TO CENTRAL NEVADA. WINDS WILL DIMINISH BEHIND THE COLD FRONT THIS EVENING. NVZ013-160000- /O.EXT.KLKN.WI.Y.0003.060215T1300Z-060216T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 428 AM PST WED FEB 15 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS NORTHERN NYE COUNTY TODAY AS A COLD FRONT MOVES THROUGH THE REGION. WINDS WILL DIMINISH THIS EVENING AS THE FRONT MOVES OFF TO THE SOUTHEAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED WITH STRONGER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ ROOD
000 WWUS75 KLKN 152350 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 350 PM PST WED FEB 15 2006 NVZ013-160100- /O.CAN.KLKN.WI.Y.0003.000000T0000Z-060216T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 350 PM PST WED FEB 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE OUT OF THE NORTHWEST FROM 20 TO 30 MILES PER HOUR WITH SLIGHTLY STRONGER GUSTS THIS EVENING. WINDS WILL TAPER OFF TO 10 TO 15 MILES PER HOUR AFTER MIDNIGHT. $$ GIBBS/FEHRN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:00 AM PST, 10 hours 35 minutes earlier.
Area forecast discussion, Feb 14, 3:00 AM PST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 300 AM PST TUE FEB 14 2006 .SYNOPSIS...A WEAK FRONT WILL PASS OVER EXTREME NORTHEAST NEVADA THIS MORNING BRINGING THE RISK OF LIGHT SNOW. A STRONGER FRONT WILL MOVE INTO THE GREAT BASIN THIS AFTERNOON WITH SNOW SHOWERS BEGINNING IN THE NORTH AND GRADUALLY SPREADING INTO CENTRAL NEVADA TONIGHT. SNOW SHOWERS WILL DIMINISH WEDNESDAY NIGHT WITH MOST AREAS COLD AND DRY UNTIL ANOTHER SYSTEM MOVES INTO THE REGION OVER THE WEEKEND. && .SHORT TERM...TODAY THROUGH THURSDAY. GFS MODEL IS A LITTLE MORE PROGRESSIVE THAN NAM AND NGM MODELS BY INTRODUCING PRECIPITATION INTO NORTH-CENTRAL TO NORTHEASTERN NEVADA EARLY THIS MORNING AS THE TRAILING EDGE OF A WEAK FRONTAL BOUNDARY BRUSHES OVER NORTHERN NEVADA. CURRENT (11PM MONDAY) IR IMAGERY SHOWING ONLY A THIN BAND OF CLOUDS...WHICH EXTEND FROM NORTHWEST CORNER OF NEVADA UP TOWARD BOISE...WITH THE BULK OF CLOUDS OVER EASTERN IDAHO. THE WELL ADVERTISED ARCTIC AIR MASS HEADING TOWARD THE GREAT BASIN IS PUSHING THIS WEAK SYSTEM TO THE SOUTHEAST. LIGHT SNOW FLURRIES ARE POSSIBLE EARLY THIS MORNING OVER EASTERN HUMBOLDT COUNTY AND ALL OF ELKO COUNTY...HOWEVER NOT EXPECTING ANY ACCUMULATION OTHER THAN POSSIBLY THE HIGHER MOUNTAINS OF EXTREME NORTHEAST ELKO COUNTY WHERE AT BEST TWO INCHES OF NEW SNOW MAY FALL BEFORE NOON TODAY. HEAVIEST SNOWFALL WILL BE OVER AND NEAR THE JARBIDGE MOUNTAINS...WITH LESS THAN AN INCH OF ACCUMULATION OVER THE REMAINING AREAS. EXPECT A LITTLE BREAK FROM THE LIGHT SNOW ACROSS THE NORTH IN THE EARLY AFTERNOON HOURS AS THE WEAK FRONT EXITS TO THE SOUTHEAST. COLD ARCTIC AIR SLIDES INTO THE GREAT BASIN THROUGH THE DAY AS THE JET STREAM AND AN ASSOCIATED UPPER LEVEL LOW APPROACH FROM THE NORTH- NORTHWEST. BY LATE AFTERNOON/EARLY EVENING THE UPPER LEVEL JET IS OVER NORTHERN NEVADA. FAVORABLE DYNAMICS FOR PRECIPITATION INCREASE ACROSS NORTHERN MOST NEVADA IN THE LATE AFTERNOON/EARLY EVENING AS THE UPPER LEVEL JET ENTERS THE REGION. THE JET WILL GRADUALLY DRIFT TOWARD SOUTHERN NEVADA OVERNIGHT AS THE CENTER OF THE UPPER LEVEL LOW REACHES THE NORTHWEST CORNER OF NEVADA AROUND 14Z. LIGHT TO MODERATE SNOW IS EXPECTED TO BEGIN OVER NORTHERN NEVADA AROUND SUNSET THIS EVENING... GRADUALLY SPREADING SOUTH OVERNIGHT TONIGHT. MODELS IN AGREEMENT THAT NORTHERN ELKO COUNTY WILL RECEIVE THE HIGHEST AMOUNTS OF SNOW BY LATE THURSDAY EVENING AS THIS ROUND OF PRECIPITATION ENDS. EXPECT THE 24 HOUR TOTALS TO BE A LITTLE BELOW ADVISORY CRITERIA UNLESS THE SNOW/WATER RATIO RISES MUCH ABOVE 15:1...WHICH IS A SLIGHT CONCERN FOR MAINLY NORTHERN ELKO COUNTY AS MUCH OF SNOW WILL OCCUR WHEN 700MB TEMPS ARE NEAR -16C. AS THE TROUGH AXIS MOVES OVER NORTHERN NEVADA WEDNESDAY AFTERNOON THERE IS A VERY SLIGHT CHANCE OF LIGHTNING. SINCE MODELS HAVE GRADUALLY BEEN BACKING OFF ON LI/S HOWEVER...WILL WAIT A BIT LONGER BEFORE INTRODUCING ISOLATED THUNDERSTORMS TO THE FORECAST. WINDS OVER SOUTHERN LANDER/EUREKA...NORTHERN NYE...AND TO A LESSER EXTENT WHITE PINE COUNTY STILL LOOK FAVORABLE TO REACH AT LEAST BREEZY LEVELS ON WEDNESDAY..ESPECIALLY OVER HIGHER ELEVATIONS. WILL HOLD OFF INTRODUCTION OF A WIND ADVISORY A LITTLE LONGER HOWEVER... UNTIL MODELS COME TO A BETTER CONSENSUS. ROOD .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. MOST OF THE MEDIUM RANGE MODELS IN AGREEMENT IN DIGGING UPPER LOW OFF THE NRN CA COAST FRI AND SAT THEN MOVING IT ACROSS THE GREAT BASIN SUNDAY AND EARLY MONDAY. THIS MEANS ONLY SLGT CHC SHWRS FRI AND SAT THEN INCREASING TO CHC SUNDAY AS UPPER LOW MOVES ACROSS THE GREAT BASIN. TEMPS WILL REMAIN BELOW NORMAL. CEC && .AVIATION...COLD FRONT WILL MOVE NERN NV THIS MORNING. MOISTURE WITH THIS FEATURE RATHER LIMITED SO ONLY EXPECTING ISOLATED SNOW SHOWERS. MORE SIGNIFICANT MOISTURE WILL MOVE INTO NRN NV TONIGHT WITH STRONGER LOW PRESSURE SYSTEM WITH NUMEROUS SNOW SHOWERS DEVELOPING. CEC && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Feb 14, 4:30 AM PST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 430 AM PST TUE FEB 14 2006 NVZ013-030>037-151230- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 430 AM PST TUE FEB 14 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT. THE TRAILING EDGE OF A WEAK FRONT WILL BRING THE RISK OF LIGHT SNOW TO NORTHEAST NEVADA THIS MORNING BEFORE THE SYSTEM EXITS INTO UTAH BY NOON. A STRONGER SYSTEM WILL BRING COLD AIR AND SNOW TO NORTHERN NEVADA THIS AFTERNOON...GRADUALLY SPREADING SOUTH INTO CENTRAL NEVADA OVERNIGHT. SNOW AMOUNTS SHOULD REMAIN BELOW ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOW SHOWERS WILL CONTINUE ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA WEDNESDAY WITH AN ADDITIONAL 1 TO 3 INCHES OF SNOW EXPECTED IN THE MAJORITY OF VALLEY AREAS AND 2 TO 5 ADDITIONAL INCHES OF SNOW ABOVE 6500 FEET. HEAVIEST SNOW AMOUNTS WILL BE ACROSS EASTERN HUMBOLDT COUNTY AND NORTHERN ELKO COUNTY. BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF CENTRAL NEVADA ON WEDNESDAY...BRINGING WIND CHILL TEMPERATURES DOWN TO ZERO OR SLIGHTLY BELOW...WHICH WILL INCREASE THE RISK OF FROSTBITE AND HYPOTHERMIA TO THOSE SUBJECTED TO PROLONGED EXPOSURE. SNOW SHOWERS WILL DIMINISH WEDNESDAY NIGHT. THE POSSIBILITY OF SNOW FLURRIES WILL REMAIN ACROSS MAINLY NORTHERN NEVADA THROUGH SATURDAY. ANOTHER COLD PACIFIC STORM SYSTEM IS POSSIBLE SUNDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROOD
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 1:35 PM PST | Snow Advisory | LKN | Elko, White Pine | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.